MAUDE Adverse Event Report: DEPUY SPINE INC 5.5 EXP VERSE FEN SCR 7.0X50; SUTURE,NONABSORBLE,STEEL,MONO/ MULTIFILAMENT,STERILE

DEPUY SPINE INC 5.5 EXP VERSE FEN SCR 7.0X50; SUTURE,NONABSORBLE,STEEL,MONO/ MULTIFILAMENT,STERILE
Model Number 199723750
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.(b)(4).Reporter is company representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient had a surgery and during the surgery when inserting the correction key and a unitized set screw in the extended tap of a 7x50 mm exp verse cfx screw, both innies broke.That means a ring/chip broke off.The problem occurred in the lower level of the taps.After that the fixation with the correction key and the unitized set screw was not possible anymore, and the surgeon had to change the screw.All generated fragments were removed without any additional intervention.The surgery was completed successfully with 30 minutes delay.There were no patient consequences.Concomitant device reported: unknown key inserter/tightener (part# unknown, lot# unknown, quantity 1).This complaint involves two (2) devices.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device history record (dhr) of product code: (b)(4) , lot: 271764 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on:10.02.2020 visual inspection: the 5.5 exp verse fem scr 7.0x50 was returned and received at us customer quality (cq).Upon visual inspection, it was observed that proximal threads on the shaft were deformed.The reduction tabs were broken, however, this damage was due to the removal of expedium verse screw reduction tabs at the completion of the procedure using tab remover per expedium verse spinal system technique guide.There was a bloodstain and small amount of cement observed on the device but this has no impact on the device functionality or the complaint condition.No other issues were identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed and no issues related to design and manufacturing were observed.- expedium verse spinal system technique guide investigation conclusion the complaint condition was confirmed for the 5.5 exp verse fem scr 7.0x50.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 7 for (b)(4).

Brand Name
5.5 EXP VERSE FEN SCR 7.0X50
Common Device Name
SUTURE,NONABSORBLE,STEEL,MONO/ MULTIFILAMENT,STERILE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10129963
Report Number1526439-2020-01142
Device Sequence Number11303714
Product Code PML
UDI-Device Identifier10705034402901
UDI-Public10705034402901
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723750
Device Catalogue Number199723750
Device Lot Number271764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/21/2020
07/22/2020
08/04/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/21/2020
07/29/2020
08/07/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; UNKNOWN SCREWDRIVERS; VERSE CORRECTION KEY